MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDEWIRE ADVANTAGE TRACK; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA GLIDEWIRE ADVANTAGE TRACK; WIRE, GUIDE, CATHETER
Model Number GAT1830
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914)
Date of Event 07/10/2025
Type of Reportable Event Death
Event or Problem Description
The user facility reported that during a right lower limb angiography for superficial femoral artery chronic total occlusion, access was obtained via the left common femoral artery using a six french cook ansel sheath.A 90-centimeter quick-cross catheter and a 260-centimeter angled glidewire were used to cross the chronic total occlusion, but the attempt was unsuccessful.Subsequently, access was obtained via the right anterior tibial artery using an 0.018-inch, 300-centimeter track wire and a 0.018-inch, 135-centimeter navicross catheter.The navicross catheter was advanced through the anterior tibial artery, popliteal artery, and into the chronic total occlusion cap.The track wire and navicross catheter were advanced into the six french ansel sheath.The wire was flossed through the sheath, with the track wire extending through the system.The physician attempted to withdraw the navicross catheter via the pedal access.During removal, the navicross catheter did not advance out as expected.One physician held the wire at the groin sheath, while a fellow managed the pedal wire, and another physician attempted to pull the navicross catheter.During this process, the catheter separated.The broken portion was removed, but another segment remained attached to the track wire.The track wire was cut to facilitate removal of the remaining catheter segment.The broken navicross catheter and the segment attached to the wire were retained.The distal end of the track wire was discarded.All components of the navicross catheter and track wire were successfully removed from the patient.A sheath was placed in the pedal access.A quick-cross catheter was used from the groin to access the tibial artery.A spartacore wire was advanced down the leg, and a hawk device was used for atherectomy.After several passes with the hawk device, the patient developed tachycardia and hypotension.Angiographic imaging revealed extravasation in the iliac artery and aorta.A coda balloon was deployed, and aortic/iliac stents were placed.Despite these interventions, the patient expired.The procedure performed was a left leg angiography.The event occurred intra-operatively.The estimated blood loss was less than 250 ccs.Additional information was received on 14 jul 2025: the sample showed blood and fluid contamination but no presence of anti-cancer agents.A physician involved in the case stated that there was no indication that terumo products caused or contributed to the patient's death.Additional information was received on 04 aug 2025: upon inspection of the actual sample, it was observed that the 018300cm track may also be a contributing factor.Additional information was received on 07 aug 2025: the product in question was identified as the gat1830 guidewire advantage track 018 300cm.It was confirmed that the wire is not contaminated with any anticancer drug.Additionally, the assisting provider indicated that they did not believe the product was the cause of the issue.

Brand Name
GLIDEWIRE ADVANTAGE TRACK
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA  418-0015
MDR Report Key22957149
Report Number2243441-2025-00044
Device Sequence Number20898005
Product Code DQX
UDI-Device Identifier04987350727848
UDI-Public(01)04987350727848(17)260930(10)241018
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/03/2025
Report Date (Section F) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberGAT1830
Device Lot Number241018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/11/2025
Device Age8 MO
Event Location Hospital
Date Report to Manufacturer09/03/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/03/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F COOK ANSEL SHEATH; 90CM QUICKCROSS WITH A 260CM ANGLE GLIDEWIRE.; NAVICROSS 0.018CM 135CM ANGLED
Outcome Attributed to Adverse Event Other; Death;
Patient Age82 YR
Patient SexFemale
Patient Weight53 KG
Patient EthnicityNon Hispanic
Patient RaceWhite
Date Report Sent to FDA09/03/2025